MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION NARROW CR OXIN SZ 6N LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION NARROW CR OXIN SZ 6N LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421246
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Injury (2348)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on (b)(6) 2020 due to severe left knee stiffness and pain in the patient.The tibial insert was revised and explanted from the patient.The patient is still recovering from the surgery.Initial surgery in the left knee was performed on (b)(6) 2015.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Part number has been updated.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms per complaint details, a revision of the lgn cr tibial insert was performed approximately 5.5yrs post implantation for a painful, stiff left total knee (ae#1).Per the sae crf, the pain and stiffness were ¿due to patient noncompliance to pt¿ per the surgeon, which does not suggest a mal-performance of the component.Based on the limited information provided in the crfs, the root cause of the event was reportedly the noncompliance with physical therapy.The patient impact beyond the reported pain, stiffness and subsequent revision could not be determined, although as of 9/10/2020 the patient outcome was ¿recovering/resolving¿.No further medical assessment is warranted at this time.Should additional clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes could be alignment, fit/size of device used or wear.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LEGION NARROW CR OXIN SZ 6N LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10583539
Report Number1020279-2020-04844
Device Sequence Number11553723
Product Code JWH
UDI-Device Identifier00885556233603
UDI-Public00885556233603
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K112941
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421246
Device Catalogue Number71453183
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer09/24/2020
06/24/2021
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date09/24/2020
06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421246, 71420166, 71420576
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;